Alert archive / Mississippi / Wind Advisories in 2015
Wind Advisory 6, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Dec 28, 2015, 1:18 PM CST for 5 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2015, 1:18 PM CST (19:18 UTC)
- Expired
- Dec 28, 2015, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS74 KJAN 281918 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 118 PM CST MON DEC 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM FOR NORTHWEST MISSISSIPPI... ARZ074-075-MSZ018-019-025-034-035-290000- /O.NEW.KJAN.WI.Y.0006.151228T1918Z-151229T0000Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA 118 PM CST MON DEC 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...UNTIL 6 PM * WINDS...25 TO 30 MPH WITH GUSTS TO 45. * IMPACTS...WIND GUSTS OF 40 TO 45 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ 17
1 follow-up statement
652 WWUS74 KJAN 290005 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 605 PM CST MON DEC 28 2015 ...WIND ADVISORY HAS EXPIRED... ARZ074-075-MSZ018-019-025-034-035-290115- /O.EXP.KJAN.WI.Y.0006.000000T0000Z-151229T0000Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...BELZONI...ISOLA 605 PM CST MON DEC 28 2015 ...WIND ADVISORY HAS EXPIRED... LIGHTER WINDS ARE EXPECTED TONIGHT. $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 28, 10:13 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 28, 10:13 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1013 AM CST MON DEC 28 2015 .UPDATE... THE COLD FRONT IS NOW MORE THAN HALF WAY THROUGH THE CWA. THE MAJORITY OF THE RAIN HAS PUSHED EAST BY NOW AND WE ARE ONLY EXPECTING ANOTHER 3-4 HOURS OF RAINFALL IN OUR EASTERN COUNTIES BEFORE THE FRONT OVERTAKES THE WHOLE AREA. IT APPEARS THAT TEMPS HAVE REACHED THEIR HIGHS FOR THE MOST PART THIS MORNING. TEMPS WILL GRADUALLY FALL AS THE DAY PROGRESSES NOW. SCATTERED CLOUDS WILL REMAIN AS THEY CONTINUE TO WRAP AROUND THE UPPER LOW OVER CENTRAL ARKANSAS. ALL GRIDS HAVE BEEN UPDATED TO SHOW THIS. /10/ && .AVIATION... AT LATE MORNING...MVFR-VFR CONDITIONS WAS NOTED ACROSS THE REGION AS THE SEVERE WEATHER HAS EXITED THE REGION. THERE SHOULD BE A SHORT DURATION OF CLEARING BUT THIS SHOULD BE FOLLOWED BY MVFR CATEGORY CIGS EXPECTED IN THE FOLLOWING COLD ADVECTION PATTERN GOING THROUGH TONIGHT. /EC/17/ /PREVIOUS DISCUSSION...523 AM CST MON DEC 28 2015 DISCUSSION... TODAY THROUGH TUESDAY... A MUCH DRIER AND MORE SEASONABLE AIRMASS WILL MOVE IN BEHIND THE FRONT AND PERSIST THROUGH TUESDAY. TODAY WILL END AN INCREDIBLE STRETCH OF WARMTH THAT HAS SEEN DAILY RECORDS SMASHED BY AS MUCH AS 14 DEGREES. SOME OF THE RECENT LOW TEMPERATURES HAVE BEEN WARM BY EVEN JULY STANDARDS. /EC/ TUESDAY NIGHT THROUGH SUNDAY... SIGNIFICANT RAINFALL IS STILL FORECAST TO DEVELOP TUESDAY NIGHT AND LAST INTO WEDNESDAY OVER ROUGHLY THE SOUTHEAST HALF OF THE ARKLAMISS. THE NEXT SHORTWAVE TROUGH TO ENTER THE SOUTHERN PLAINS WILL HELP TO BACK THE LOW LEVEL FLOW OVER THE LOWER MS VALLEY REGION. AS THIS HAPPENS...THE STALLED BAROCLINIC ZONE ALONG THE PERIPHERY OF THE STUBBORN SOUTHEAST CONUS RIDGE WILL BEGIN TO SHIFT BACK TO THE NORTHWEST. STRONG LOW LEVEL THETAE ADVECTION WILL INCREASE CONVECTIVE INSTABILITY (SHOWALTER INDICES ~ -2 WITH MOST UNSTABLE CAPE > 500 J/KG) AND RESULT IN WIDESPREAD RAIN AND ELEVATED THUNDERSTORM ACTIVITY. DEEP UNIDIRECTIONAL FLOW COULD RESULT IN TRAINING OF CONVECTION AND LOCALLY HEAVIER RAINFALL GREATER THAN WHAT IS FORECAST. THE ECMWF HAS BEEN MOST BULLISH AND A FEW ECENS MEMBERS ARE STILL QUITE HEAVY...BUT THE GFS IS BEGINNING TO MATCH THE ECMWF MASS FIELDS AND THE MOST RECENT SREF/GEFS IS SOMEWHAT DISCONCERTING IN SHOWING THAT THE SET-UP COULD BE SLOWER TO LEAVE WEDNESDAY AFTERNOON INTO THURSDAY. WILL CONTINUE TO MONITOR AS THIS SCENARIO MAY EVENTUALLY REQUIRE SOME MENTION OF HEAVY RAIN IN THE HWO/GRAPHICS. AS WE GO LATER INTO THE WEEK AND THE NEW YEAR...A BIG PATTERN CHANGE IS IN STORE FOR THE ARKLAMISS. MODELS GENERALLY AGREE THAT RIDGING ALONG THE WEST COAST WILL FORCE NORTHERLY FLOW AND THE INFLUX OF COLD POLAR AIR INTO THE ARKLAMISS AND SUPPRESSION OF THE SOUTHEAST CONUS RIDGE. WHILE THE INTENSITY OF THE COLD SHOULD NOT BE ANOMALOUS...IT WILL FEEL THAT WAY DUE TO THE RECENT WARMTH. CURRENT FORECAST HIGH TEMPERATURES IN THE UPPER 40S WOULD BE AROUND 35 DEG F COLDER THAN CURRENTLY BEING EXPERIENCED. TO ADD TO THE CHILL...EXTENSIVE MID/HIGH LEVEL CLOUDINESS ASSOCIATED WITH A MINOR PERTURBATION SHOULD LIMIT HEATING FRIDAY AND POTENTIALLY KEEP HIGHS LOWER THAN FORECAST. EXPECT THE COLDER PATTERN TO PERSIST INTO THE WEEKEND AND LIKELY BEYOND. ONE THING TO ADD HERE IS THAT MODELS ARE COMING IN MORE PRONOUNCED WITH THE COASTAL BAROCLINIC ZONE AND INDICATE THE DEVELOPMENT OF SUFFICIENT ISENTROPIC UPGLIDE FOR THE DEVELOPMENT OF LIGHT PRECIPITATION FROM FRIDAY INTO SATURDAY...ESPECIALLY ALONG/S OF THE I-2O CORRIDOR WHERE SEVERAL GEFS MEMBERS SHOW MEASURABLE RAINFALL. AT THIS TIME IT LOOKS LIKE THIS WOULD BE IN LIQUID PHASE...BUT WILL NEED TO MONITOR FOR SLEET POTENTIAL IF TRENDS CONTINUE. IN THE LEAST...WILL NEED TO CONSIDER INCREASING POPS FOR FRIDAY INTO SATURDAY. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 41 59 49 / 21 5 6 77 MERIDIAN 72 43 60 52 / 60 9 12 80 VICKSBURG 64 40 57 46 / 14 3 6 66 HATTIESBURG 73 45 62 56 / 53 8 14 80 NATCHEZ 65 40 57 49 / 10 3 6 76 GREENVILLE 65 39 53 44 / 16 3 6 44 GREENWOOD 71 40 56 46 / 32 7 6 57 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Dec 28, 6:39 AM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 639 AM CST MON DEC 28 2015 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037- 040>043-047-048-053-054-059-291245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON- 639 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TODAY A WIND ADVISORY REMAINS IN EFFECT THIS MORNING DUE TO STRONGER WIND GUSTS ASSOCIATED WITH A COLD FRONT PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ029>033-038-039-045-046-051-052-057-058-291245- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 639 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY A SQUALL LINE WILL MOVE QUICKLY EAST ACROSS EASTERN MISSISSIPPI THIS MORNING BRINGING A THREAT FOR A FEW DAMAGING WIND GUSTS AND PERHAPS A TORNADO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ024-026-MSZ044-049-050-055-056-060>066-072>074-291245- CATAHOULA-CONCORDIA-LEAKE-RANKIN-SCOTT-SIMPSON-SMITH-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 639 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 21 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 28, 8:31 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG 5 NNW KOKOMO 31.26N 90.02W
12/28/2015 MARION MS LAW ENFORCEMENT
TREE DOWN ON DARBUN ROAD.
0500 AM TSTM WND DMG 6 W COLUMBIA 31.27N 89.92W
12/28/2015 MARION MS LAW ENFORCEMENT
TREE DOWN ON SUMBAX ROAD NEAR FOXWORTH.
&&
AWLocal storm report, Dec 28, 8:39 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 11 E KOSCIUSKO 33.06N 89.40W
12/28/2015 ATTALA MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 14 E.
&&
CMELocal storm report, Dec 28, 8:49 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 4 N MORTON 32.41N 89.66W
12/28/2015 SCOTT MS LAW ENFORCEMENT
A COUPLE TREES WERE DOWN ALONG HWY 13 N.
&&
CMELocal storm report, Dec 28, 9:06 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG 5 W GEORGETOWN 31.87N 90.25W
12/28/2015 COPIAH MS EMERGENCY MNGR
TREES DOWN ON BAILEY RD.
0423 AM TSTM WND DMG 1 NW HOPEWELL 31.96N 90.23W
12/28/2015 COPIAH MS EMERGENCY MNGR
TREES DOWN ALONG HWY27...PARTIALLY BLOCKED S BOUND LANE.
&&
CMELocal storm report, Dec 28, 1:00 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM TORNADO 2 WSW SEMINARY 31.54N 89.53W
12/28/2015 F1 COVINGTON MS NWS STORM SURVEY
NWS STORM SURVEY FOUND AN EF1 TORNADO. MAXIMUM WINDS OF
95MPH. MAXIMUM WIDTH OF 100YDS. PATH LENGTH OF 5.6 MILES.
THE TORNADO TOUCHED DOWN SOUTHWEST OF SEMINARY. THE
TORNADO SEVERELY DAMAGED A CARPORT SOON AFTER. IT THEN
BLEW SEVERAL UHAUL TRAILERS AND DESTROYED A FIREWORKS
STAND WHEN CROSSING HWY 49. THE TORNADO THEN CAUSED
SEVERE ROOF DAMAGE TO A HOME AND DESTROYED A TRAMPOLINE.
NUMEROUS TREES WERE DOWNED ALONG THE PATH BEFORE IT
LIFTED JUST AFTER WATTS ROAD NORTH OF SEMINARY.
&&
DCOXLocal storm report, Dec 28, 1:01 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD WESSON 31.70N 90.40W
12/27/2015 COPIAH MS LAW ENFORCEMENT
0330 PM FUNNEL CLOUD TERRY 32.10N 90.30W
12/27/2015 HINDS MS FIRE DEPT/RESCUE
0927 PM NON-TSTM WND DMG 1 NW CRYSTAL SPRINGS 32.00N 90.37W
12/27/2015 COPIAH MS UTILITY COMPANY
GRADIENT WIND DOWNED TREE ON A POWERLINE
1000 PM NON-TSTM WND DMG 4 W PELAHATCHIE 32.32N 89.87W
12/27/2015 RANKIN MS DEPT OF HIGHWAYS
GRADIENT WINDS BLEW DOWN TREE ACROSS ALL WESTBOUND LANES
OF INTERSTATE TWENTY VIA MDOT
1137 PM NON-TSTM WND DMG 3 WNW FLORENCE 32.17N 90.18W
12/27/2015 RANKIN MS UTILITY COMPANY
POWERLINE DOWNED BY GRADIENT WINDS.
1253 AM NON-TSTM WND DMG 7 ENE BROOKHAVEN 31.62N 90.34W
12/28/2015 LINCOLN MS UTILITY COMPANY
GRADIENT WINDS DOWNED POWERLINE
0140 AM TSTM WND DMG 2 WSW HARRISONBURG 31.76N 91.86W
12/28/2015 CATAHOULA LA LAW ENFORCEMENT
TREE DOWN ACROSS REX POOLE RD.
0220 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
12/28/2015 ADAMS MS UTILITY COMPANY
UTILITY POLE BROKEN ALONG HOMOCHITTO STREET. REPORT VIA
ENTERGY.
0223 AM TSTM WND DMG BASTROP 32.77N 91.91W
12/28/2015 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN AT THE INTERSECTION OF MCREIGHT AND CHERRY
RIDGE RD.
0245 AM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
12/28/2015 TENSAS LA LAW ENFORCEMENT
TREE DOWN ACROSS LEVEE ST...EQUIPMENT ON SCENE TO REMOVE
THE TREE.
0345 AM TSTM WND DMG 2 SW BROOKHAVEN 31.57N 90.47W
12/28/2015 LINCOLN MS EMERGENCY MNGR
REPORT OF A TREE DOWN ON ZETUS ROAD.
0420 AM TSTM WND DMG 5 W GEORGETOWN 31.87N 90.25W
12/28/2015 COPIAH MS EMERGENCY MNGR
TREES DOWN ON BAILEY RD.
0423 AM TSTM WND DMG 1 NW HOPEWELL 31.96N 90.23W
12/28/2015 COPIAH MS EMERGENCY MNGR
TREES DOWN ALONG HWY27...PARTIALLY BLOCKED S BOUND LANE.
0441 AM TSTM WND DMG 2 WSW FLORENCE 32.14N 90.16W
12/28/2015 RANKIN MS UTILITY COMPANY
UTILITY WIRE DOWNED WEST-SOUTHWEST OF FLORENCE. REPORT
VIA ENTERGY.
0445 AM TSTM WND DMG 5 NNW KOKOMO 31.26N 90.02W
12/28/2015 MARION MS LAW ENFORCEMENT
TREE DOWN ON DARBUN ROAD.
0450 AM TSTM WND DMG 1 S MADISON 32.44N 90.11W
12/28/2015 MADISON MS UTILITY COMPANY
WIRES DOWNED JUST SOUTH OF MADISON. REPORT VIA ENTERGY.
0500 AM TSTM WND DMG 6 W COLUMBIA 31.27N 89.92W
12/28/2015 MARION MS LAW ENFORCEMENT
TREE DOWN ON SUMBAX ROAD NEAR FOXWORTH.
0538 AM TORNADO 2 WSW SEMINARY 31.54N 89.53W
12/28/2015 F1 COVINGTON MS NWS STORM SURVEY
NWS STORM SURVEY FOUND AN EF1 TORNADO. MAXIMUM WINDS OF
95MPH. MAXIMUM WIDTH OF 100YDS. PATH LENGTH OF 5.6 MILES.
THE TORNADO TOUCHED DOWN SOUTHWEST OF SEMINARY. THE
TORNADO SEVERELY DAMAGED A CARPORT SOON AFTER. IT THEN
BLEW SEVERAL UHAUL TRAILERS AND DESTROYED A FIREWORKS
STAND WHEN CROSSING HWY 49. THE TORNADO THEN CAUSED
SEVERE ROOF DAMAGE TO A HOME AND DESTROYED A TRAMPOLINE.
NUMEROUS TREES WERE DOWNED ALONG THE PATH BEFORE IT
LIFTED JUST AFTER WATTS ROAD NORTH OF SEMINARY.
0545 AM TSTM WND DMG 2 ESE BAXTERVILLE 31.07N 89.56W
12/28/2015 LAMAR MS EMERGENCY MNGR
TREE DOWN AT ARTHUR LOWE ROAD AND HWY 13.
0546 AM TORNADO 2 NW SEMINARY 31.58N 89.52W
12/28/2015 COVINGTON MS EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 49 NW OF SEMINARY BLOCKING ALL
4 LANES.POWER LINES ALSO DOWN ACROSS 49. DEBRIS SIGNATURE
NOTED ON RADAR.
0550 AM TORNADO 2 N SEMINARY 31.59N 89.50W
12/28/2015 COVINGTON MS EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON RAY HARVEY ROAD.
0605 AM TSTM WND DMG 4 N MORTON 32.41N 89.66W
12/28/2015 SCOTT MS LAW ENFORCEMENT
A COUPLE TREES WERE DOWN ALONG HWY 13 N.
0615 AM TSTM WND DMG 4 NE PURVIS 31.18N 89.35W
12/28/2015 LAMAR MS EMERGENCY MNGR
TREE DOWN ACROSS INTERSECTION AT HAROLD TUCKER AND WHITE
CHAPEL ROADS.
0622 AM TSTM WND DMG 4 S GRENADA 33.72N 89.81W
12/28/2015 GRENADA MS LAW ENFORCEMENT
TREE DOWN ON I-55...A COUPLE OTHER THREES WERE DOWN ON
SPARTA RD AND PEA RIDGE RD.
0650 AM TSTM WND DMG 11 E KOSCIUSKO 33.06N 89.40W
12/28/2015 ATTALA MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 14 E.
0730 AM TSTM WND DMG LOUISVILLE 33.12N 89.05W
12/28/2015 WINSTON MS PUBLIC
SMALL TREE ACROSS BALL DRIVE IN LOUISVILLE. RELAYED VIA
SOCIAL MEDIA.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:03 PM CST | Special Weather Statement | JAN | Choctaw, Webster | 42 min |
| Dec 28, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 61 min |
| Dec 28, 2:21 AM CST | Tornado Warning | JAN | Adams, Franklin, Jefferson | 54 min |
| Dec 28, 2:38 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Dec 28, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 57 min |
| Dec 28, 3:01 AM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Dec 28, 3:11 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 64 min |
| Dec 28, 3:18 AM CST | Tornado Warning | JAN | Franklin, Lincoln | 57 min |
| Dec 28, 3:30 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 60 min |
| Dec 28, 3:48 AM CST | Special Weather Statement | JAN | Bolivar, Humphreys, Sharkey, Sunflower, Washington | 42 min |
| Dec 28, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Dec 28, 4:10 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 65 min |
| Dec 28, 4:13 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Simpson | 62 min |
| Dec 28, 4:22 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 38 min |
| Dec 28, 4:27 AM CST | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 48 min |
| Dec 28, 4:32 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Dec 28, 4:50 AM CST | Tornado Warning | JAN | Lamar, Marion | 43 min |
| Dec 28, 4:51 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 54 min |
| Dec 28, 5:01 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 59 min |
| Dec 28, 5:10 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 65 min |
| Dec 28, 5:25 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 65 min |
| Dec 28, 5:28 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 47 min |
| Dec 28, 5:33 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott, Smith | 72 min |
| Dec 28, 5:45 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 75 min |
| Dec 28, 5:55 AM CST | Severe Thunderstorm Warning | JAN | Attala | 69 min |
| Dec 28, 6:06 AM CST | Tornado Warning | JAN | Jasper, Jones, Smith | 40 min |
| Dec 28, 6:19 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 56 min |
| Dec 28, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 82 min |
| Dec 28, 6:48 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 72 min |
| Dec 28, 6:57 AM CST | Special Weather Statement | JAN | Newton | 33 min |
| Dec 28, 7:01 AM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Dec 28, 7:03 AM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 28, 7:33 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 45 min |
| Dec 28, 7:50 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 55 min |
| Dec 28, 8:05 AM CST | Severe Thunderstorm Warning | JAN | Clay | 55 min |
| Dec 28, 9:44 AM CST | River Flood Warning | JAN | Madison, Yazoo | 26 hr |
| Dec 28, 9:51 AM CST | River Flood Warning | JAN | Lowndes | 27 hr |
| Dec 28, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Ashley | 76 min |
| Dec 28, 2:49 AM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 56 min |
Nearby
Wind Advisories in Mississippi, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.